Hi My mum is now in a care home. She has been on Zopiclone for over a month to make her sleep. This is needed as she will not sleep at all. The other day when visiting her got there in time to see an ambulance taking her away. The staff told me she had been totally unresponsive - almost catonic state most unlike her. The ambulance driver told that he had alot of cases recently of elderly who were on Zopiclone (3.75mg p.d) suffering teh same after some time on it. Doctor at casualty did tests found nothing wrong - sent us back to the home. I asked him if home should still give mum this tab. He said not to. I ddin't think of asking what should they replace it with. I've since read, it shouldn't be stopped suddenly as this can cause insomnia. It was 3 in the morning by then and wasn't the most clear headed. Anyway, seeing as its Friday the home will find it diffciult to get hold of GP to prescribe something different. So mum won't sleep all weekend and thats bad for mum and the poor staff having to keep an eye on her. P.S. So glad went with mum - without me there she would have been left in a corner and forgotten about.